Alert archive / Kansas / Frost Advisories in 2005
Frost Advisory 4, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at Oct 24, 2005, 6:14 AM CDT for 9 counties in Kansas. It took effect at Oct 25, 2005, 2:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2005, 6:14 AM CDT (11:14 UTC)
- In effect from
- Oct 25, 2005, 2:00 AM CDT
- Expired
- Oct 25, 2005, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Chautauqua County, KS, Elk County, KS, Greenwood County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 149 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 11.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 241114 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 614 AM CDT MON OCT 24 2005 ...FREEZING TEMPERATURES ARE LIKELY ACROSS MUCH OF THE AREA LATE TONIGHT INTO EARLY TUESDAY MORNING... .A VERY COLD AIRMASS WILL SETTLE OVER THE AREA WHICH WILL LEAD TO WIDESPREAD FREEZING CONDITIONS AND FROST. KSZ032-033-047-048-050-067-241400- /X.CON.KICT.FZ.W.0001.000000T0000Z-051024T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON 614 AM CDT MON OCT 24 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. COLD HIGH PRESSURE AND LIGHT SURFACE WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE 25 TO 30 DEGREE RANGE ACROSS PORTIONS OF CENTRAL KANSAS. IN ADDITION TO THE FREEZING CONDITIONS... AREAS OF FROST ARE ALSO ANTICIPATED. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KSZ049-051>053-068-069-082-083-091>093-241915- /X.CON.KICT.FZ.W.0002.051025T0700Z-051025T1400Z/ SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 614 AM CDT MON OCT 24 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY. COLD HIGH PRESSURE WILL CENTER ITSELF OVER THE AREA AFTER MIDNIGHT THROUGH EARLY TUESDAY MORNING. AS A RESULT... TEMPERATURES WILL DROP INTO THE 25 TO 30 RANGE BY EARLY TUESDAY MORNING. THIS WILL RESULT IN FREEZING CONDITIONS ALONG WITH AREAS OF FROST. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KSZ070>072-094>096-098>100-241915- /X.NEW.KICT.FR.Y.0004.051025T0700Z-051025T1400Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 614 AM CDT MON OCT 24 2005 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY. HIGH PRESSURE WILL GRADUALLY PUSH EAST AND ALLOW FOR WIDESPREAD FROST TO DEVELOP ACROSS SOUTHEAST KANSAS LATE TONIGHT INTO EARLY TUESDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ COX
2 follow-up statements
000 WWUS73 KICT 241242 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 742 AM CDT MON OCT 24 2005 ...FREEZING TEMPERATURES ARE LIKELY ACROSS MUCH OF THE AREA LATE TONIGHT INTO EARLY TUESDAY MORNING... .A VERY COLD AIRMASS WILL SETTLE OVER THE AREA WHICH WILL LEAD TO WIDESPREAD FREEZING CONDITIONS AND FROST. KSZ032-033-047-048-050-067-241345- /X.CAN.KICT.FZ.W.0001.000000T0000Z-051024T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON 742 AM CDT MON OCT 24 2005 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FREEZE WARNING. TEMPERATURES LOWERED TO THE MID AND UPPER 20S ACROSS THE AREA THIS MORNING RESULTING IN A HARD FREEZE. FREEZE WARNINGS WILL NO LONGER BE ISSUED FOR THIS AREA THIS YEAR. $$ KSZ049-051>053-068-069-082-083-091>093-242045- /X.CON.KICT.FZ.W.0002.051025T0700Z-051025T1400Z/ SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 742 AM CDT MON OCT 24 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY. COLD HIGH PRESSURE WILL CENTER ITSELF OVER THE AREA AFTER MIDNIGHT THROUGH EARLY TUESDAY MORNING. AS A RESULT... TEMPERATURES WILL DROP INTO THE 25 TO 30 RANGE BY EARLY TUESDAY MORNING. THIS WILL RESULT IN FREEZING CONDITIONS ALONG WITH AREAS OF FROST. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KSZ070>072-094>096-098>100-242045- /X.CON.KICT.FR.Y.0004.051025T0700Z-051025T1400Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 742 AM CDT MON OCT 24 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY. HIGH PRESSURE WILL GRADUALLY PUSH EAST AND ALLOW FOR WIDESPREAD FROST TO DEVELOP ACROSS SOUTHEAST KANSAS LATE TONIGHT INTO EARLY TUESDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ COX
000 WWUS73 KICT 242019 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 319 PM CDT MON OCT 24 2005 ...FREEZING TEMPERATURES ARE LIKELY ACROSS MUCH OF THE AREA LATE TONIGHT INTO EARLY TUESDAY MORNING... .A VERY COLD AIRMASS WILL REMAIN OVER THE AREA WHICH WILL LEAD TO WIDESPREAD FROST WITH FREEZING CONDITIONS. KSZ070>072-094>096-098>100-250430- /X.UPG.KICT.FR.Y.0004.051025T0700Z-051025T1400Z/ /X.EXA.KICT.FZ.W.0002.051025T0700Z-051025T1400Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 319 PM CDT MON OCT 24 2005 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO AROUND 30 DEGREES EARLY TUESDAY MORNING ACROSS THE AREA. THIS WILL RESULT IN WIDESPREAD FROST, WITH TEMPERATURES BELOW FREEZING FOR SEVERAL HOURS. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KSZ049-051>053-068-069-082-083-091>093-250430- /X.CON.KICT.FZ.W.0002.051025T0700Z-051025T1400Z/ SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 319 PM CDT MON OCT 24 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY. LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO AROUND 30 DEGREES EARLY TUESDAY MORNING ACROSS THE AREA. THIS WILL RESULT IN WIDESPREAD FROST, WITH TEMPERATURES BELOW FREEZING FOR SEVERAL HOURS. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KED
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Oct 24, 6:08 AM CDT, 6 minutes earlier.
Area forecast discussion, Oct 24, 6:08 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 608 AM CDT MON OCT 24 2005 .UPDATE... WE ARE GOING AHEAD AND ISSUING A FROST ADVISORY FOR SOUTHEAST KANSAS LATER TONIGHT. TOOK A QUICK LOOK OUTSIDE AND IT APPEARS LIKE WE ARE GETTING A PRETTY GOOD GLAZE ACROSS THE AREA. AS A RESULT, I WOULD ANTICIPATE THIS TO TAKE PLACE ACROSS SOUTHEAST KANSAS TOMORROW MORNING AS THE SURFACE HIGH CONTINUES TO DRIFT EAST. COX && .PREV DISCUSSION... /ISSUED 309 AM CDT MON OCT 24 2005/ DISCUSSION... TDY-TONIGHT BOUNDARY LAYER CONDITIONS HAVE REMAINED MORE MIXED FOR SOUTHERN AND SOUTHEAST KS AFTER LOOKING AT AREA PROFILERS AND ICT 88D VAD WINDS. THIS HAS PREVENTED TEMPS FROM DROPPING COMPLETELY INTO THE BASEMENT FOR THESE AREAS, AND DEWPOINTS WERE NOT AS LOW COMPARED TO CENTRAL KS. HOWEVER, WE STILL SHOULD WITNESS TEMPS DROPPING BELOW 30 DEGREES FOR SOME OF OUR CENTRAL KS COUNTIES AND WILL KEEP THE FREEZE WARNING IN PLACE THROUGH THE EARLY MORNING HRS FOR THAT REGION. THE CENTRAL KS COUNTIES WILL ALSO BE REMOVED FROM ANY FUTURE FREEZE HEADLINES FOR THIS FALL SEASON. OTHERWISE WE WILL PLAN TO CANCEL THIS MORNINGS FREEZE WARNING FOR LOCATIONS EAST OF CENTRAL KS. DAYTIME HIGHS COULD BE A FEW CLICKS HIGHER TODAY WITH LIGHTER NORTH WINDS COMPARED TO YESTERDAY. SUB FREEZING TEMPS MIGHT BE MORE WIDESPREAD TONIGHT COMPARED TO EARLY THIS MORNING, AS SURFACE RIDGE WILL BE PARKED OVER CENTRAL KS ALONG WITH DECOUPLED BOUNDARY LAYER WINDS. WE WILL SHIFT THE FREEZE WARNING AREA TO THE EAST FOR TONIGHT. TUES-WED COLD MORNING START AND LIMITED MIXING FROM SURFACE RIDGE AXIS IN THE AREA DICTATES A SLIGHT LOWERING OF HIGHS FOR TUESDAY. THE DRY AND QUIET WEATHER CONDITIONS WILL CONTINUE INTO WEDNESDAY WITH WARMER TEMPS ON TAP. EXTENDED: THUR-SUN A COUPLE WEATHER SYSTEMS LOOK TO MOVE INTO THE REGION FOR THURSDAY AND AGAIN ON SUNDAY. THE FIRST SYSTEM IS CURRENTLY MOVING EASTWARD ACROSS THE PACIFIC VIA WATER VAPOR IMAGERY, AND IS PROJECTED TO REACH THE CENTRAL PLAINS BY THURSDAY. THE MAIN QUESTIONS WITH THIS SYSTEM WILL BE AMOUNT OF MOISTURE RETURN NORTHWARD AND TRACK. WE WILL KEEP THINGS DRY AT THIS JUNCTURE THINKING THAT MOISTURE RETURN WILL REMAIN SOUTH OF KANSAS,AND NORTHERLY FLOW FROM UPPER RIDGING WILL PUSH THIS SYSTEM FURTHER SOUTH INTO TX. OTHERWISE SATURDAY NIGHT INTO SUNDAY COULD BE A SLIGHTLY BETTER TIME FRAME FOR PRECIP CHANCES. WILL LET DAYSHIFT TAKE A GANDER AT THE NEXT SUITE OF MODEL RUNS FOR THIS TIME FRAME. JAKUB && PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 54 29 57 36 / 0 5 5 5 HUTCHINSON 55 28 58 36 / 0 5 5 5 NEWTON 54 28 57 35 / 0 5 5 5 ELDORADO 54 29 57 35 / 0 5 5 5 WINFIELD-KWLD 56 29 58 36 / 0 5 5 5 RUSSELL 56 26 58 36 / 0 5 5 5 GREAT BEND 56 27 58 36 / 0 5 5 5 SALINA 55 26 57 35 / 0 5 5 5 MCPHERSON 55 27 57 35 / 0 5 5 5 COFFEYVILLE 54 31 57 34 / 0 5 5 5 CHANUTE 53 31 55 33 / 0 5 5 5 IOLA 52 31 55 33 / 0 5 5 5 && .ICT WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING UNTIL 9 AM MONDAY FOR KSZ032-033-047-048-050-067. FREEZE WARNING FROM 2 AM TUESDAY TO 9 AM TUESDAY FOR KSZ049- 051>053-068-069-082-083-091>093. FROST ADVISORY FROM 2 AM TUESDAY TO 9 AM TUESDAY FOR KSZ070>072- 094>096-098>100. &&
Hazardous weather outlook, Oct 24, 5:26 AM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 526 AM CDT MON OCT 24 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-251200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 526 AM CDT MON OCT 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A FREEZE WARNING IS IN AFFECT FOR PORTIONS OF CENTRAL KANSAS EARLY THIS MORNING, MAINLY FOR LOCATIONS WEST OF A SALINA TO HUTCHINSON LINE. SUB FREEZING TEMPERATURES ARE LIKELY FOR SOUTHERN KANSAS EASTWARD TO THE FLINT HILLS REGION LATE TONIGHT. PLEASE SEE LATEST FREEZE WARNING PRODUCT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SUB FREEZING TEMPERATURES ARE LIKELY FOR SOUTH CENTRAL KANSAS EASTWARD TO THE FLINT HILLS REGION EARLY TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM JAKUB
Nearby
Frost Advisories in Kansas, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.